Florida, 2018

Flood in Florida, June 21, 2018

June 21, 2018 · NWS JAX · 1 event in 1 county or zone

A low level trough axis lingered across north-central Florida which served as a focus for an early start to diurnally enhanced showers and thunderstorms. Locally heavy rainfall occurred along and near this trough axis.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A low level trough axis lingered across north-central Florida which served as a focus for an early start to diurnally enhanced showers and thunderstorms. Locally heavy rainfall occurred along and near this trough axis.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 7:56 AM EST, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 21, 7:56 AM EST, 5 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
856 AM EDT Thu Jun 21 2018

.UPDATE...Scattered showers and storms currently over southern
counties of ne Fl moving se in area of low level convergence and
instability. Additional storms expected this afternoon with ridge
aloft to the west producing a light nw steering flow. The west
coast seabreeze will push inland reaching the east coast seabreeze
which will be pinned at the east coast beaches. PWATs near 2
inches with dry mid level air may produce isolated wet microbursts
mainly in merging cells this afternoon. Westerly flow will mean
hot and humid conditions including the beaches today with heat
indices reaching the 105 to 109 range.

&&

.AVIATION...VFR conditions will prevail today outside of scattered
and storms. Have VCTS in TAFs for mainly 19z-00z time period.

&&

.MARINE...SW winds will become se near the east coast by late
afternoon due to seabreeze. Late day storms may reach the waters
by early evneing.

Rip Currents: Low risk with offshore winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  97  75  92  74 /  20  20  30  10
SSI  95  78  90  77 /  30  20  30  20
JAX  96  75  94  75 /  40  20  30  10
SGJ  94  75  92  75 /  50  20  30  10
GNV  92  75  92  74 /  60  20  30  10
OCF  90  75  91  75 /  60  20  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Zibura/Elsenheimer/

In the hours before

Special weather statement, Jun 21, 11:20 AM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1220 PM EDT THU JUN 21 2018

FLZ040-211645-
Marion FL-
1220 PM EDT THU JUN 21 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
1245 PM EDT...

At 1219 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williston, moving southeast at 5 mph.

Wind gusts of 35 to 50 mph can be expected along with possible minor
wind damage.

Locations impacted include...
Flemington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2927 8240 2937 8241 2941 8240 2941 8224
      2927 8223
TIME...MOT...LOC 1619Z 326DEG 5KT 2935 8236

ZIBURA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Flagler

When
June 21, 1:00 PM EST to 3:27 PM EST
Where
Flagler County, 1.8 mi E of Pine Lakes to 1.39 mi SE of Indian Trails
Cause
Heavy Rain
Property damage
$500
Reported by
Emergency Manager
Coordinates
29.530, -81.210

By 3 pm, a CoCoRaHS observer about 5 miles SSE of Marineland measured 4.79 inches in 90 minutes. At 3:21 pm, the EM reported multiple streets were flooded in NW Palm Coast. At 3:33 pm, a spotter in Palm Coast reported about 8 inches of water covered Pritchard Drive. At 4 pm, the public about 5 miles SSW of Marineland measured 5.13 inches of rainfall between 2 pm and 4 pm. At 4:27 pm, the EM reported Barrington Drive in Palm Coast was not passable due to flooding. Other notable weather recordings from the EM include the following rainfall totals between 1345-1645 local time: 3.70 NW Palm Coast by a Spotter, 3.37 SE Flagler Beach (2 hr total) with dune washouts, 3.21 in Flagler Beach. Multiple roads were under water and a few were not passable in Indian Trails section of Palm Coast. Some roads in Flagler Beach and near Palm Circle were flooded. The cost of damage was unknown, but it was estimated for the event to be included in Storm Data.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2018Every state in 2018This day in weather historyWarnings in Florida, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769161.